Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Acne on cheeks and forehead, applied Minoz and Adapelene. Should she continue medication?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
My daughter is 16 yrs old and abt 4 weeks ago has broken out in moderately bad acne on her 2 cheeks and a bit on her forehead. abt 2 weeks ago her doctor started her on Minoz tablets and she is applying adapelene at nights and Clear gel in the days on the affected parts. Though it has been abt 14 days there is no improvement. if anything it seems to hv detiorated slightly. Her Doctor is not available till the end of the month and my daughter has an important interview coming up in the first week of april, for which she is very keen to have her clear skin back. The acne is small pustles(total area covered is abt a circle of 1.5 inch dia on both cheeks. please see attched images) She has very fair skin. She has acne a year ago and then it hd cleared up with the same medication. Please advise if she should just carry on or can she make any changes to her medication. A friend suggested acutaine but is that too drastic for her condition, or can it be safely used to clear her problem quickly. she is very keen for recovery asap in view of her upcoming interview..
Posted Mon, 21 May 2012 in Acne
Answered by Dr. Rohit Batra 41 minutes later
Thanks for writing in.
Acne is a chronic condition and need time to settle down.
Every patient is a new patient and in case minocycline has not worked, she needs to be shifted to another antibiotic like azithromycin. Also adding benzoyl peroxide in the morning should give good results. Please speak to her physician about this.
Don’t apply any other home remedies or creams as they might worsen the condition.
Accutane is a good drug and is the only drug that can prevent acne forever but might result in a flare initially so one can;t try as your daughter might land up with more pimples in next fortnight.
Once she gets free from her interviews, she can start accutane after getting a lipid profile done.
Also, minocycline and accutane can’t be prescribed together.
I hope I have addressed your concerns.
Dr. Rohit Batra
Above answer was peer-reviewed by
Follow-up: Acne on cheeks and forehead, applied Minoz and Adapelene. Should she continue medication? 1 hour later
Thank you Dr Batra. From her images do you feel the acne can be cleared up before 7th april by continuing with either minoz or azithromycin. is benzoyl peroxide a cream to be applied? My problem is her current doctor not available till 28th march as she is overseas so either I take her to another dermatologist or make the changes reccommended by You. please let me know what you feel.
Answered by Dr. Rohit Batra 31 hours later
Benzoyl peroxide can be added and if lesions dont show any improvement in a weeks time you can change to azithromycin instead of minocycline.
It normally takes 10-15 days for acne lesions to settle.

Dr. Rohit
Above answer was peer-reviewed by
Follow-up: Acne on cheeks and forehead, applied Minoz and Adapelene. Should she continue medication? 12 hours later
THank you Dr Batra. infact since yesterday the acne has started drying up so its probably the 2 weeks you mentioned it takes to settle. so she is continuing with minoz for now. one last question is there any cream to be applied to ensure there are no marks (once the pimples dry up). Also if the acne is drying up now should she still add Benzoyl peroxide or no need. thank you and regards
Answered by Dr. Rohit Batra 9 hours later
Thanks for your follow up query.
In case the acne are drying up you need not add any more medication.
To tackle marks you can add hydroquinone solution at night like Hyde solution.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor